question-icon

What causes persistent heartburn and indigestion while on Omeprazole?

default
Posted on Thu, 12 May 2016
Question: I am terrified that i have esophagael cancer, i have been having digestive issues for about a year and a half now which have included heartburn. I had gone to a gastroenterologist about 15 months ago and they put me on omeprazole for the heartburn and vsl #3 for digestive pain. My 12 month prescription ran out in january of this year and i have just been using over the counter omeprezole since then. Over the last couple of weeks i have been getting a lot of chest pain. Please help me!!!
doctor
Answered by Dr. Iven Romic Rommstein (1 hour later)
Brief Answer:
cancer last thing to think of

Detailed Answer:
Hi and welcome to HCM.

Esophageal cancer is rare, especially at such young age. So this is the last thing to think of and risk for it is negligible in your case. It is usually seen in people who smoke and drink alcohol for longer time and almost never before 50 years.

So this is not cancer.

You have typical symptoms of gastritis, or GERD and you should continue with OMEPRAZOLE but also do Gastroscopy to rule out ulcer and Helicobacter infection.

Also, anxiety and stress may just aggravate symptoms and this is probably the main cause of your chest pain. Please try to relax and not to think on serious diseases.

Keep yourself busy in study , work , outdoor activities , hobbies so that such fearful thought doesn't even arise.

Wish you good health.
Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Iven Romic Rommstein

General Surgeon

Practicing since :2008

Answered : 13869 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes persistent heartburn and indigestion while on Omeprazole?

Brief Answer: cancer last thing to think of Detailed Answer: Hi and welcome to HCM. Esophageal cancer is rare, especially at such young age. So this is the last thing to think of and risk for it is negligible in your case. It is usually seen in people who smoke and drink alcohol for longer time and almost never before 50 years. So this is not cancer. You have typical symptoms of gastritis, or GERD and you should continue with OMEPRAZOLE but also do Gastroscopy to rule out ulcer and Helicobacter infection. Also, anxiety and stress may just aggravate symptoms and this is probably the main cause of your chest pain. Please try to relax and not to think on serious diseases. Keep yourself busy in study , work , outdoor activities , hobbies so that such fearful thought doesn't even arise. Wish you good health. Regards